Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 64, NWS Memphis, TN

March 20, 2018Quitman County, Mississippi

NWS Memphis, TN issued this river flood warning at Mar 20, 2018, 10:16 AM CDT for Quitman County, Mississippi. It took effect at Mar 25, 2018, 1:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 20, 2018, 10:16 AM CDT (15:16 UTC)
In effect from
Mar 25, 2018, 1:00 AM CDT
Expired
Mar 21, 2018, 10:16 AM CDT
In force
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Quitman County, MS

The radar

The Memphis radar (KNQA), 140 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallahatchie River near Lambert (LMGM6).

Action stage
31 ft
Minor stage
32 ft
Moderate stage
35 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07280000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

614 
WGUS44 KMEG 201516
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1016 AM CDT Tue Mar 20 2018

The National Weather Service has issued a Flood Warning for the 
Coldwater River...Tallahatchie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-211516-
/O.NEW.KMEG.FL.W.0063.180323T0300Z-000000T0000Z/
/MKSM6.1.DR.180323T0300Z.180326T1200Z.000000T0000Z.NR/
1016 AM CDT Tue Mar 20 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Coldwater River at Marks
* from Thursday March 22 until further notice.
* At 09 AM Tuesday the stage was...38.1 feet.
* Minor flooding is forecast.
* Flood stage is 39.0 feet.
* Forecast to rise above flood stage by Thursday March 22 and 
  continue to rise to near 40.5 feet by Monday March 26. Additional 
  rises are possible thereafter. These rises are expected due to 
  upstream water releases at Arkabutla Dam. 
At 38.0 feet, Low lying agriculture land begins to flood.  

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$

MSC119-211516-
/O.NEW.KMEG.FL.W.0064.180325T0600Z-000000T0000Z/
/LMGM6.1.DR.180325T0600Z.180327T1800Z.000000T0000Z.NO/
1016 AM CDT Tue Mar 20 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tallahatchie River near Lambert
* from Sunday March 25 until further notice.
* At 09 AM Tuesday the stage was...31.9 feet.
* Minor flooding is forecast.
* Flood stage is 32.0 feet.
* Forecast to rise above flood stage by Sunday March 25 and continue 
  to rise to near 32.5 feet by Tuesday March 27. Additional rises are
  possible thereafter. These rises are expected due to upstream water 
  releases at Arkabutla Dam. 
At 32.0 feet, Low lying farmland in northern Quitman County is 
flooded..  

&&

LAT...LON 3421 9046 3421 9010 3416 9013 3404 9013
      3401 9021 3408 9046             

$$

WLC
1 follow-up statement
879 
WGUS84 KMEG 201854
FLSMEG
Flood Statement
National Weather Service Memphis TN
154 PM CDT Tue Mar 20 2018

The Flood Warning is cancelled for the Coldwater River...Tallahatchie 
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-201924-
/O.CAN.KMEG.FL.W.0063.000000T0000Z-180320T1854Z/
/MKSM6.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.NO/
154 PM CDT Tue Mar 20 2018

Forecast information for
  Coldwater River at Marks
* At 01 PM Tuesday the stage was 38.1 feet.
* No flooding is currently forecast.
* Flood stage is 39.0 feet.
* Forecast...The river will remain nearly steady. 
* The previous flood warning was sent in error, releases from 
  Arkabutla Dam are not expected to result in additional flooding. 
* At 41.0 feet...Widespread flooding of residential areas and 
  farmland is occurring in Northern Quitman county. Numerous 
  secondary roads are flooded

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$

MSC119-201924-
/O.CAN.KMEG.FL.W.0064.000000T0000Z-180320T1854Z/
/LMGM6.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.NO/
154 PM CDT Tue Mar 20 2018

Forecast information for
  Tallahatchie River near Lambert
* At 01 PM Tuesday the stage was 31.8 feet.
* No flooding is currently forecast.
* Flood stage is 32.0 feet.
* Forecast...The river will continue to slowly fall.
* The previous flood warning was sent in error, releases from 
  Arkabutla Dam are not expected to result in additional flooding. 
* At 32.0 feet...Low lying farmland in northern Quitman County is 
  flooded.

&&

LAT...LON 3421 9046 3421 9010 3416 9013 3404 9013
      3401 9021 3408 9046             

$$

WLC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 20, 10:06 AM CDT, 10 minutes earlier.

Area forecast discussion, Mar 20, 10:06 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1006 AM CDT Tue Mar 20 2018

.UPDATE...Morning Update.

&&

.DISCUSSION...

Much of the Midsouth has already reached the high temperature
today. North wind behind a cold front is ushering in a cooler
airmass. Post frontal rain showers and drizzle will continue
through midday, tapering off this afternoon. Skies will remain
mostly cloudy this afternoon with clearing conditions expected
overnight. Near to slightly below freezing conditions are expected
across much of West Tennessee tonight. A Freeze warning is in
effect.

30

&&

.PREV DISCUSSION... /issued 712 AM CDT Tue Mar 20 2018/

Skies remain cloudy across the forecast area early this morning
with temperatures ranging from the upper 40s to mid 50s. A weak
surface trough was currently located across far western Kentucky
across southern Missouri. This trough will drop south through the
forecast area today bringing rain showers ahead of it across the
region. Temperatures will be much cooler than Monday with highs in
the mid 40s to mid 50s.

High pressure will start to build into the region tonight bringing
dry weather and chilly temperatures. Some locations in west
Tennessee will see temperatures drop near or below freezing so a
Freeze Warning will be issued which will be in effect from 3 AM
through 9 AM Wednesday morning. High pressure will remain over the
region on Wednesday keeping dry and chilly conditions across the
forecast area. Temperatures will remain below normal with highs on
Wednesday in the low to mid 50s. Another chilly night is expected
for Wednesday night with lows again in the 30s. Another freeze
warning may be needed for early Thursday morning. Thursday will
see the start of a warming trend as winds become more southerly.
Temperatures will be closer to normal levels with highs in the low
to mid 60s.

By Thursday night, a warm front will develop across the southern
plains and begin to move east. Some rain showers may develop ahead
of the front across northern sections of the forecast area. As the
warm front moves into Arkansas on Friday, there will still be a
chance of showers across the region for both Friday and Friday
night. The warm front will lift north through the region on
Saturday but then stall out across the Ohio Valley Saturday night.
This will result in more showers on Saturday and perhaps some
thunderstorms for Saturday night. The front will then sink south
on Sunday and stall out across the forecast area into Monday. This
will mean more showers and thunderstorms will be possible both
days. Temperatures will be at or above normal for much of the
weekend and into Monday.

ARS

&&

.AVIATION...

Mid-level trough will swing through today with MVFR cigs and
scattered to numerous SHRAs. Showers will end and cigs will
gradually improve to VFR from NW to SE this afternoon into early
this evening as system pulls east. NW winds at 10-15 kts with
higher gusts today diminishing to 6-8 kts or less this evening.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...Freeze Warning from 3 AM to 9 AM CDT Wednesday for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Gibson-Hardin-
     Henderson-Henry-Madison-McNairy-Obion-Weakley.

&&
Hazardous weather outlook, Mar 20, 3:31 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
331 AM CDT Tue Mar 20 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-211045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
331 AM CDT Tue Mar 20 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A Freeze Warning is in effect for late tonight across portions of
West Tennessee.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A frost or light freeze is possible Thursday morning across
portions of the Mid-South.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:55 PM CDTRiver Flood AdvisoryMEGCoahoma, Tunica4 days
Mar 20, 10:16 AM CDTRiver Flood WarningMEGQuitman24 hr
Mar 20, 11:37 AM CDTFrost AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, DeSoto, Itawamba and 13 more20 hr

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.